Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 12, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Apr 12, 2006, 4:42 AM MDT. It took effect at Apr 12, 2006, 9:27 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2006, 4:42 AM MDT (10:42 UTC)
- In effect from
- Apr 12, 2006, 9:27 PM MDT
- Expired
- Apr 14, 2006, 3:54 AM MDT
- In force
- 30 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 121042 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 442 AM MDT WED APR 12 2006 ...STRONG AND GUSTY WINDS EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS LATE TONIGHT THROUGH THURSDAY NIGHT... .STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL CONTINUE INTO THURSDAY NIGHT. THE STRONG WINDS WILL SPREAD OUT INTO THE ADJACENT PLAINS DURING THE DAY ON THURSDAY...BEFORE DIMINISHING THURSDAY EVENING. MTZ009-048-122200- /O.UPG.KTFX.HW.A.0008.060413T0600Z-060414T0600Z/ /O.NEW.KTFX.HW.W.0012.060413T0600Z-060414T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 442 AM MDT WED APR 12 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE INTO THURSDAY NIGHT. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. HIGHER GUSTS WILL ALSO BE POSSIBLE NEAR MOUNTAIN RIDGE TOPS AND IN FAVORED CANYONS. WINDS WILL BEGIN TO DIMINISH FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-122200- /O.CON.KTFX.HW.A.0008.060413T1200Z-060414T0000Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 442 AM MDT WED APR 12 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP EARLY THURSDAY MORNING AND CONTINUE INTO THE AFTERNOON. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. WINDS WILL BEGIN TO DIMINISH THURSDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
7 follow-up statements
000 WWUS75 KTFX 122015 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 215 PM MDT WED APR 12 2006 ...STRONG AND GUSTY WINDS EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS LATE TONIGHT THROUGH THURSDAY NIGHT... .STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL CONTINUE INTO THURSDAY NIGHT. THE STRONG WINDS WILL SPREAD OUT INTO THE ADJACENT PLAINS DURING THE DAY ON THURSDAY...BEFORE DIMINISHING THURSDAY EVENING. MTZ009-048-130500- /O.CON.KTFX.HW.W.0012.060413T0600Z-060414T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 215 PM MDT WED APR 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY. STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE INTO THURSDAY NIGHT. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. HIGHER GUSTS WILL ALSO BE POSSIBLE NEAR MOUNTAIN RIDGE TOPS AND IN FAVORED CANYONS. WINDS WILL BEGIN TO DIMINISH FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-130500- /O.CON.KTFX.HW.A.0008.060413T1200Z-060414T0000Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 215 PM MDT WED APR 12 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP EARLY THURSDAY MORNING AND CONTINUE INTO THE AFTERNOON. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. WINDS WILL BEGIN TO DIMINISH THURSDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 130327 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 927 PM MDT WED APR 12 2006 ...STRONG AND GUSTY WINDS EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS LATE TONIGHT THROUGH THURSDAY NIGHT... STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL CONTINUE INTO THURSDAY NIGHT. THE STRONG WINDS WILL SPREAD OUT INTO THE ADJACENT PLAINS DURING THE DAY ON THURSDAY...BEFORE DIMINISHING THURSDAY EVENING. MTZ010-131200- /O.UPG.KTFX.HW.A.0008.060413T1200Z-060414T0000Z/ /O.EXB.KTFX.HW.W.0012.060413T1200Z-060414T0000Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 927 PM MDT WED APR 12 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP EARLY THURSDAY MORNING AND CONTINUE INTO THE AFTERNOON. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. WINDS WILL BEGIN TO DIMINISH THURSDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ009-048-131200- /O.CON.KTFX.HW.W.0012.060413T0600Z-060414T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 927 PM MDT WED APR 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE INTO THURSDAY NIGHT. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. HIGHER GUSTS WILL ALSO BE POSSIBLE NEAR MOUNTAIN RIDGE TOPS AND IN FAVORED CANYONS. WINDS WILL BEGIN TO DIMINISH FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 131054 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 454 AM MDT THU APR 13 2006 ...STRONG AND GUSTY WINDS TO CONTINUE THROUGH TONIGHT... STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THROUGH TONIGHT. THE STRONG WINDS WILL SPREAD OUT INTO THE ADJACENT PLAINS EARLY THIS MORNING...BEFORE DIMINISHING THIS EVENING. MTZ009-048-131700- /O.CON.KTFX.HW.W.0012.000000T0000Z-060414T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 454 AM MDT THU APR 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. HIGHER GUSTS WILL ALSO BE POSSIBLE NEAR MOUNTAIN RIDGE TOPS AND IN FAVORED CANYONS. WINDS WILL BEGIN TO DIMINISH FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-131700- /O.CON.KTFX.HW.W.0012.060413T1200Z-060414T0000Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 454 AM MDT THU APR 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP EARLY THIS MORNING AND CONTINUE INTO THIS AFTERNOON. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. WINDS WILL BEGIN TO DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 131550 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 950 AM MDT THU APR 13 2006 MTZ010-131700- /O.CAN.KTFX.HW.W.0012.000000T0000Z-060414T0000Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 950 AM MDT THU APR 13 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL NOT BE AS STRONG AS ORIGINALLY THOUGHT. STILL IT WILL BE VERY WINDY WITH WEST WINDS 30 TO 45 MPH. LOCAL GUSTS 50 TO 55 MPH ARE POSSIBLE. $$ MTZ009-048-140000- /O.CON.KTFX.HW.W.0012.000000T0000Z-060414T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 950 AM MDT THU APR 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. HIGHER GUSTS WILL ALSO BE POSSIBLE NEAR MOUNTAIN RIDGE TOPS AND IN FAVORED CANYONS. WINDS WILL BEGIN TO DIMINISH FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 132054 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 254 PM MDT THU APR 13 2006 MTZ009-048-140500- /O.CON.KTFX.HW.W.0012.000000T0000Z-060414T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 254 PM MDT THU APR 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. SOUTHWEST WINDS HAVE TEMPORARILY DIMINISHED TO BETWEEN 20 AND 30 MPH WITH LOCAL GUSTS NEAR 50 MPH. WINDS WILL INCREASE NEAR AND AFTER DARK TO 30 TO 45 MPH WITH GUSTS TO 70 MPH. WINDS WILL GRADUALLY DIMINISH FRIDAY INTO FRIDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 140320 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 920 PM MDT THU APR 13 2006 MTZ009-048-141130- /O.CON.KTFX.HW.W.0012.000000T0000Z-060414T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 920 PM MDT THU APR 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. SOUTHWEST WINDS HAVE TEMPORARILY DIMINISHED TO BETWEEN 15 AND 30 MPH WITH LOCAL GUSTS NEAR 50 MPH. WINDS WILL INCREASE AFTER MIDNIGHT TO 30 TO 45 MPH WITH GUSTS TO 70 MPH. WINDS WILL GRADUALLY DIMINISH FRIDAY INTO FRIDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 140954 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 354 AM MDT FRI APR 14 2006 MTZ009-048-141100- /O.CAN.KTFX.HW.W.0012.000000T0000Z-060414T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 354 AM MDT FRI APR 14 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED TO BELOW HIGH WIND WARNING CRITERIA ALONG THE ROCKY MOUNTAIN FRONT...HOWEVER VERY WINDY CONDITIONS WILL CONTINUE TODAY ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. WEST TO SOUTHWEST WIND OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL BE POSSIBLE THROUGH EARLY THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 12, 3:40 AM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 12, 3:40 AM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 340 AM MDT WED APR 12 2006 .DISCUSSION... TODAY AND TONIGHT...THE UPPER LEVEL FLOW WILL TRANSITION FROM WESTERLY TO SOUTHWESTERLY AS WEAK UPPER LEVEL RIDGING SHIFTS EAST OF THE AREA. EXPECT A FEW SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS THE PLAINS AS A SHORT WAVE TROUGH ENTERS THE REGION. SCATTERED TO NUMEROUS SHOWERS ARE ALSO EXPECTED OVER THE MOUNTAINS. EXPECT A HIGH WIND EVENT TO COMMENCE ALONG THE ROCKY MOUNTAIN FRONT STARTING LATE TONIGHT AS THE SHORT WAVE ENERGY PASSES ALONG THE CANADIAN BORDER. HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING ALONG THE ROCKY MOUNTAIN FRONT. TEMPERATURES WILL BE MILD. THURSDAY AND THURSDAY NIGHT...BRISK WESTERLY FLOW ALOFT WILL CONTINUE OVER MONTANA. ISOLATED SHOWERS WILL DEVELOP ACROSS THE PLAINS AS WEAK ENERGY PASSES THROUGH THE REGION. MORE NUMEROUS SHOWERS ARE AGAIN EXPECTED OVER THE MOUNTAINS. PRESSURE GRADIENTS WILL QUICKLY TIGHTEN IN THE LOWER LEVELS. THE STRONG WINDS AT MOUNTAIN TOP LEVEL WILL HAVE NO PROBLEM MIXING DOWN TO THE PLAINS. THERE IS A BIT OF CONCERN FOR MOUNTAIN WAVES GIVEN THE EXPECTED TEMPERATURE AND WIND PROFILES. WILL LEAVE THE HIGH WIND WATCH GOING FOR EASTERN GLACIER COUNTY AND PASS THESE CONCERNS ON TO THE DAY SHIFT. THE STRONG WINDS OVER THE PLAINS WILL QUICKLY DECREASE THURSDAY EVENING. ANOTHER PIECE OF ENERGY WILL KEEP THE WINDS GOING ALONG THE ROCKY MOUNTAIN FRONT...SO WILL KEEP THE HIGH WIND WARNING GOING THERE THROUGH 12Z FRIDAY. TEMPERATURES WILL REMAIN MILD. FRIDAY...THE UPPER LEVEL FLOW WILL TURN MORE SOUTHWESTERLY AS HEIGHTS LOWER ACROSS THE PACIFIC NORTHWEST. ENOUGH MOISTURE AND INSTABILITY WILL EXIST BY THE AFTERNOON TO GENERATE SHOWERS AND ISOLATED THUNDERSTORMS. BREEZY WEST TO SOUTHWEST WINDS ARE AGAIN EXPECTED OVER THE PLAINS. TEMPERATURES WILL BE WELL ABOVE NORMAL. SCHAUMANN FRIDAY NIGHT THROUGH MONDAY NIGHT...AN UPPER LEVEL HIGH PRESSURE RIDGE WILL MOVE EAST OF THE ZONES FRIDAY NIGHT WHILE LOW PRESSURE MOVES OVER THE WEST COAST. MOIST SOUTHWEST FLOW AHEAD OF THIS LOW PRESSURE SYSTEM WILL KEEP THE AIRMASS MOIST AND UNSETTLED. MOST AFTERNOONS AND EVENINGS WILL SEE THE AIRMASS BECOMES SLIGHTLY UNSTABLE THROUGH SUNDAY. SEVERAL STRONGER DISTURBANCES MOVE THROUGH THIS UPPER FLOW AND ON SATURDAY...A COLDFRONT ASSOCIATED WITH ONE OF THESE DISTURBANCES MOVES ACROSS THE ZONES AND TEMPS WILL DROP BACK TO NEAR OR SLIGHTLY BELOW NORMALS THROUGH THE PERIOD. BY MONDAY...THE MAIN UPPER LEVEL SYSTEM WILL BE APPROACHING THE ROCKIES AND MOVING OVER THE ZONES DURING THE NIGHT. ZELZER TUESDAY THROUGH WEDNESDAY...MODELS PRESENT A SIMILAR SOLUTION DURING THIS PERIOD...HOWEVER ECMWF IS MORE PROGRESSIVE THAN GFS. I WENT WITH A COMPROMISE SOLUTION OF AN AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE FORECAST AREA TUESDAY. MOSTLY CLOUDY SKIES ARE EXPECTED WITH ISOLATED TO SCATTERED RAIN OR SNOW SHOWERS FOR MOST AREAS...SNOW SHOWERS ARE LIKELY ALONG THE NORTHERN CONTINENTAL DIVIDE. NO REAL COLD AIR WITH THIS SYSTEM...SO TEMPERATURES SHOULD BE ONLY A FEW DEGREES BELOW SEASONAL NORMALS. WEAK HIGH PRESSURE BUILDS OVER THE NORTHERN ROCKIES WEDNESDAY FOR DRIER AND WARMER CONDITIONS. HOWEVER THERE WILL BE ENOUGH MOISTURE IN A WESTERLY UPPER AIR FLOW FOR SCATTERED SHOWERS OVER THE WESTERN AND NORTHERN MOUNTAINS. EK && .AVIATION... UPDATED 2330Z VFR CONDITIONS. ISOLATED MVFR CEILINGS IN RAIN SHOWERS AND ISOLATED THUNDERSTORMS WEDNESDAY AFTERNOON. GUSTY WINDS TO INCREASE AGAIN ON WEDNESDAY AROUND 18Z. CAMP && .HYDROLOGY... WITH ABOVE NORMAL TEMPERATURES AND SCATTERED SHOWERS EXPECTED OVER THE HIGHER ELEVATIONS FOR THE REST OF THE WEEK...EXPECT RIVERS AND STREAMS TO SHOW SOME RISES DUE TO RUNOFF AND SNOWMELT. HOWEVER...NO MAJOR HYDRO ISSUES ARE EXPECTED IN THE SHORT TERM. && .PRELIMINARY POINT TEMPS/POPS... GTF 65 41 64 38 / 20 30 20 0 CTB 59 40 57 36 / 20 30 20 0 HLN 63 40 64 40 / 20 30 20 0 BZN 60 35 63 34 / 30 40 20 10 WEY 46 24 47 22 / 30 50 30 10 DLN 56 35 60 36 / 30 40 20 10 HVR 66 41 64 39 / 20 30 10 0 LWT 63 38 62 37 / 20 30 20 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR MTZ010. HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY FOR MTZ009-MTZ048. && SHORT TERM...SCHAUMANN LONG TERM...ZELZER/KURDY AVIATION....ZELZER WEATHER.GOV/GREATFALLS
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.